Idaho, 2022

Funnel Clouds in Idaho, June 11, 2022

June 11, 2022 · NWS OTX · 2 events in 2 counties and zones

A couple of weak convective cells were able to generate cold core funnel clouds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

A couple of weak convective cells were able to generate cold core funnel clouds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 11, 2:54 PM PST, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 11, 2:54 PM PST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
354 PM PDT Sat Jun 11 2022

.SYNOPSIS...
Showers will dissipate late this evening over the basin with showers
remaining over the higher terrain overnight. Sunday will be drier
early, but widespread rain will move in again from the south
Sunday afternoon and evening. Rain will into Monday with lingering
showers into Tuesday. Monday be the coolest day with temperatures
trending back towards seasonal normals by Friday. A chance for
unsettled weather returns next weekend.

&&

.DISCUSSION...

Tonight: The chance of showers and thunderstorms will diminish over
the basin after sunset. Showers will still impact the higher terrain
to the north and east of Spokane overnight but amounts will remain
on the lighter side. Low temperatures tonight will be slightly
cooler than what the area saw this morning.

Sunday: The start of the day will be drier before the next trough
digs into the eastern Washington during the afternoon. A jet max
will be to the south of the WA/OR border, which will keep us on the
cooler side of the jet. Showers will increase from the south with
the heaviest precipitation during the day near the LC Valley during
the day. Daytime highs will remain similar to what was seen today.
/KM

Sunday night into Saturday:
Rain will continue to spread north overtaking the eastern third of
Washington and the north Idaho Panhandle. A closed low pressure
trough with wraparound flow will be slow to exit the region
bringing precipitation totals over an inch especially in the ID
Panhandle and northeast mountains of WA. Rain will be slow to
taper off into Tuesday. Driest areas through this event look to be
along the central Washington east slopes of the Cascades toward
the Oregon border. With soils becoming more saturated and snow
melt, rivers will continue to run high and additional rainfall may
cause local flooding of roads along creeks and streams.

Late Tuesday the region begins to dry out some with warming.
Another potential for elevated thunderstorms moves in Thursday
with southerly flow re-establishing over the region. Overall
warming back to seasonal normals in the 70s to lower 80s is the
best we can get going into the weekend as shower potential
continues toward Saturday as well.

Mainstem rivers will continue to run high through next week. We
still have a lot of snow to melt out of the mountains and any
additional rain adds to flooding potential. Right now no mainstem
rivers are forecast to flood but several are running or forecast
just below flood stage given the anticipated rainfall and typical
snowmelt combination. TC

&&

AVIATION...
00z TAFs: Showers and thunderstorms will increase this afternoon
and evening around GEG/SFF/COE/PUW/LWS terminals with the
potential for IFR CIGs in the strongest storms. Storms have a
potential to become severe with hail and damaging winds. All
terminals will have breezy south to southwest winds with gusts to
25kts late this afternoon and into early tonight before decreasing
overnight. VFR conditions are expected tonight through Sunday
afternoon./KM

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        51  69  45  55  43  58 /  50  40  70  60  20  20
Coeur d'Alene  52  69  46  53  43  56 /  70  50  70  80  40  40
Pullman        49  65  42  53  41  55 /  40  70  70  60  30  30
Lewiston       55  72  50  61  49  64 /  40  80  70  60  30  30
Colville       47  72  46  59  42  61 /  40  50  60  70  30  30
Sandpoint      50  67  47  52  43  54 /  70  50  70  80  50  50
Kellogg        52  66  43  48  42  50 /  70  60  80  80  50  50
Moses Lake     49  72  48  65  43  69 /  20  30  40  10   0   0
Wenatchee      50  70  49  62  48  66 /  10  20  30  30  20  10
Omak           50  73  50  65  46  69 /  10  30  50  30  20  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch through Monday evening for Central Panhandle
     Mountains-Coeur d'Alene Area-Northern Panhandle.

     Flood Watch through Monday afternoon for Idaho Palouse-Lewis and
     Southern Nez Perce Counties-Lewiston Area.

WA...Flood Watch through Monday evening for Northeast Mountains-
     Okanogan Highlands-Okanogan Valley.

     Flood Watch through Monday afternoon for Lower Garfield and
     Asotin Counties-Northeast Blue Mountains-Washington
     Palouse.

&&
Hazardous weather outlook, Jun 11, 10:47 AM PST, 7 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
1147 AM PDT Sat Jun 11 2022

IDZ001-002-112000-
Northern Panhandle-Coeur d'Alene Area-
1147 AM PDT Sat Jun 11 2022

This Hazardous Weather Outlook is for portions of North Idaho.

See current hazards for updated information.

The radar

The Spokane radar (KOTX), 103 km away, was scanning. The volume nearest the first event began at 02:05 UTC.

Open the radar archive at this moment

Event by event

2 funnel cloud. Local standard time, as filed.

Funnel Cloud, Latah

When
June 11, 6:05 PM PST to 6:15 PM PST
Where
Latah County, 1.38 mi S of Potlatch to 1.14 mi SSE of Potlatch
Reported by
Public
Coordinates
46.900, -116.880

Funnel cloud reported with no damage.

Funnel Cloud, Kootenai

When
June 11, 7:20 PM PST to 7:30 PM PST
Where
Kootenai County, 4.22 mi W of Spirit Lake
Reported by
Public
Coordinates
47.960, -116.960

Funnel cloud reported with no damage.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2022Every state in 2022This day in weather historyWarnings in Idaho, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1043131, 1043133.